Search health advice

Question

Posted by: Frank Oosterhof, Bloemfontein. | 16/11/2018

Q
Reaction to tetanus vaccine shot

Good day, a week ago I had a tetanus shot, the next day my shoulder was painful and movement restricted. It is getting progressively worse. The pain interferes with my sleep. I can't do simple things and some movements are just not possible like I have forgotten how to extend my arm. Any advice, I am physically very active and am desperate.

EXPERT’S REPLY

Posted 11/12/2018

A
Sometimes the Tetanus injection can irritate the muscle in the arm and cause pain and swelling. It would be best to take some anti-inflammatory medication such as Ibuprofen to bring down the swelling. A warm compress applied every few hours to the injection site may also help.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Advertisement

POLL

%
Thank you for participating

%
Thank You for subscribing!